MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX LINK BLOOD GLUCOSE MONITOR

NOVA BIOMEDICAL CORPORATION NOVA MAX LINK BLOOD GLUCOSE MONITOR
Model Number N/A
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 10/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant reported he is utilizing four different vials of ts that he believed are giving him false readings.During the call into customer care, the complainant reported an 'incident' that happened on "10/04".He reported, ".When he was talking on the phone with his sister later at night when she expressed her concern when he started to sound incoherent." he stated, ".His sister called the neighbor who assisted him with having "some oj and peanut butter." the complainant decline to provide further details about the incident or provide any details about what happened earlier in the day (treatment, readings, food.) he also refused to continue with providing readings from the meter memory.He stated, ".I've been a diabetic for a "a very long time and i know what i am doing." when he was asked if at any point during the day he treated himself bases on results obtained from meter; he responded ".That i don't have my doctor with me 24h a day to tell me what to do." he stated, ".I didn't go the hospital." the complainant could not confirm which vial he was using at the time of the incident.During the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use their initial test strips as instructed in our directions for use.Per label copy/ package insert - high or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.Storage and handling keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.Meter and test strips are expected to be returned for evaluation.
 
Event or Problem Description
Complainant reported an incident that happened on (b)(6) 2017 when he was talking on the phone with his sister later at night when she expressed her concerns when he started to sound incoherent.
 
Additional Manufacturer Narrative
Complaint is confirmed.Failure analysis of the returned device revealed that the nova max link glucose monitoring device performed within specification.Visual as well as chemical evaluation (by testing with control solution) of the returned glucose test strips revealed the strips to be compromised.The root cause could not be conclusively identified.A potential contributory root cause may be related to exposure of the test strips to extremes in temperature contrary to the storage and handling as indicated in label copy (ifu/package insert) this is further supported by the results of the retain strip testing which indicates the performance of the retain strips are within product specification.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.

Brand Name
NOVA MAX LINK BLOOD GLUCOSE MONITOR
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prosopect street
waltham MA 02454
MDR Report Key6957696
Report Number3004193489-2017-00029
Device Sequence Number903105
Product Code NBW
UDI-Device Identifier00385480445856
UDI-Public00385480445856
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K040603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 10/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2017
Device Model NumberN/A
Device Catalogue Number44585
Device Lot Number1020215306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer10/09/2017
Initial Report FDA Received Date10/18/2017
Supplement Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1